MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO VILLALBA SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 977D260
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a spinal cord stimulator trial was performed using the lead 977d260 trial 5 mm compact 1 x 8, and the trial lead was removed after the trial; however, during a later planned permanent spinal cord stimulator implant procedure, an intraoperative x-ray showed that part of the trial lead had been retained in the patient¿s back.The patient had previously undergone magnetic resonance imaging for pre-surgical planning, was evaluated by a neurosurgeon, and was scheduled for the permanent implant.When the retained fragment was identified in the operating room, it was decided to remove the retained triallead fragment and postpone the permanent implant to allow healing.Approximately 28 cm of lead was removed, and pictures and x-rays were taken.The removed lead was retained by the hospital and submitted to its risk analysis department.The patient reportedly did not complain of any adverse reaction after the earlier lead removal, and the patient outcome was reported as alive with no injury.The manufacturer representative (rep) indicated they would send any further information as they become aware.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25458065
Report Number2649622-2026-17159
Device Sequence Number12938634
Product Code LGW
UDI-Device Identifier00763000324315
UDI-Public(01)00763000324315(17)291228
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number977D260
Device Catalogue Number977D260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/10/2026
Date Device Manufactured12/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale